Undetectible/low %/decreasing T-cells
Apr 4, 2007
I have been on the same regimen for 2years(Truvada, Norvir, Reyataz) which has been working for me. 6 months ago my VL was undetectable, T-cells were @ 560 and my percent was at 17%. 2 weeks ago I tested again with the following results: VL still undetectable, T-cells 284, and 12%. This is not making sense to me. I take my meds as prescribed and have not missed a dose in over a year. Why would I have such a significant drop? The only other abnormal lab value is my ALT which is 93. Every thing else is within normal limits. Can you shed some light? Thanks.
Response from Dr. Wohl
I would not freak out just yet. T-cell counts do fluctuate - just like our temperature, blood pressure, and other cell counts. It is important to look at sustained trends rather than single lab results.
I would have your numbers rechecked in a few weeks. A continued decline in your T cell count despite a viral load that remains undetectable would be very unusual. Have the ALT rechecked too and if it continues to be elevated, this too should be evaluated.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Red Spots Mean I Have Hiv?
- Does White Tongue Mean I Have Hiv?
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Can Hepatitis Cause Excessive Saliva At Night?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.